Multiplicity of neutrally stable periodic orbits with coexistence in the chemostat subject to periodic removal rate - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles SIAM Journal on Applied Mathematics Year : 2024

Multiplicity of neutrally stable periodic orbits with coexistence in the chemostat subject to periodic removal rate

Abstract

We identify a taxonomic property on the growth functions in the multi-species chemostat model which ensures the coexistence of a subset of species under periodic removal rate. We show that proportions of some powers of the species densities are periodic functions, leading to an infinity of distinct neutrally stable periodic orbits depending on the initial condition. This condition on the species for neutral stability possesses the feature to be independent of the shape of the periodic signal for a given mean value. We give also conditions allowing the coexistence of two distinct subsets of species. Although these conditions are non-generic, we show in simulations that when these conditions are only approximately satisfied, then the behavior of the solutions is close from the non-generic case over a long time interval, justifying the interest of our study.
Fichier principal
Vignette du fichier
MultispeciesChemostat.pdf (1.86 Mo) Télécharger le fichier
Origin : Publisher files allowed on an open archive
Licence : CC BY - Attribution

Dates and versions

hal-04248438 , version 1 (18-10-2023)

Licence

Attribution

Identifiers

Cite

Thomas Guilmeau, Alain Rapaport. Multiplicity of neutrally stable periodic orbits with coexistence in the chemostat subject to periodic removal rate. SIAM Journal on Applied Mathematics, 2024, 84 (1), pp.39-59. ⟨10.1137/23M1552450⟩. ⟨hal-04248438⟩
53 View
33 Download

Altmetric

Share

Gmail Facebook X LinkedIn More